Thunderstorm Wind, Irion
- When
- August 4, 4:12 PM CST
- Where
- Irion County, 1.5 mi NNW of Sherwood
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.300, -100.810
Mesonet observation station measured a 58 mph wind gust.
Isolated strong to severe thunderstorms developed across the Concho Valley and Northern Edwards Plateau. A few severe storms produced damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated strong to severe thunderstorms developed across the Concho Valley and Northern Edwards Plateau. A few severe storms produced damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 4, 12:46 PM CST, 3 hours 26 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service San Angelo TX 146 PM CDT Mon Aug 4 2025 ...New SHORT TERM... .KEY MESSAGES... - Isolated showers and thunderstorms are possible this afternoon, mainly across our southeastern counties. - Hot and dry conditions are expected midweek through next weekend. && .SHORT TERM... (This evening through Tuesday) Issued at 130 PM CDT Mon Aug 4 2025 A gradual warming trend will continue across West Central Texas over the next few days as high pressure continues to slowly build across the area. Given the slightly elevated dew point temperatures across the area, there remains some potential for isolated showers and thunderstorms developing this afternoon into this evening. Overnight lows tonight will range in the upper 60s to mid 70s, with afternoon high temperatures on Tuesday reaching back into the mid 90s to around 102 degrees. Warmest temperatures are expected along the western portions of the Concho Valley and Big Country on Tuesday. && .LONG TERM... (Tuesday night through next Monday) Issued at 104 PM CDT Mon Aug 4 2025 A strengthened upper level high will be centered over New Mexico in the middle to late parts of this week. Temperatures will be hotter in our area during this time frame with mostly clear skies. Highs Wednesday through Friday will be in the upper 90s to 103 degrees in the Big Country and Concho Valley, with mid to upper 90s across the southern third of our area into the Heartland (east-central) counties. Little temperature change is expected during the weekend. The upper high will reposition itself over the Four Corners and Great Basin by the early part of next week. At this time, indications are for this high to remain our dominant weather influence through Monday and the current forecast has minimal rain chances. Having mentioned this, may need to monitor model trends for the potential of an inverted trough to move west from the Gulf into Texas. && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Mon Aug 4 2025 VFR conditions will prevail through the next 24 hours. Expect light southeasterly winds to persist through early this evening before becoming more light and variable overnight. There could be a few gusts up to 20 knots across KABI, KSJT, and KBBD this afternoon, as well as some isolated showers and thunderstorms near KBBD and KJCT later this afternoon. However, coverage should remain isolated enough to not include thunder in the current TAF package. && .PRELIMINARY POINT TEMPS/POPS... Abilene 95 73 97 75 / 10 0 0 0 San Angelo 99 72 98 74 / 10 0 0 0 Junction 97 71 96 71 / 10 10 0 0 Brownwood 93 71 95 73 / 20 0 0 0 Sweetwater 98 74 100 76 / 0 0 0 0 Ozona 99 72 97 73 / 10 10 0 0 Brady 94 71 94 73 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...TP LONG TERM....19 AVIATION...TP
Special Weather Statement
National Weather Service San Angelo TX
427 PM CDT Mon Aug 4 2025
TXZ071-076-042215-
Irion TX-Crockett TX-
427 PM CDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CROCKETT AND IRION
COUNTIES THROUGH 515 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm near
Barnhart. Another strong thunderstorm was located over northern
Irion County. The storms were moving south at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Barnhart, The Intersection Of Us 190 And Highway 163, and Us-
190 Near The Crockett-Sutton County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 10135 3108 10133 3108 10127 3143 10127
3153 10126 3152 10088 3108 10094 3108 10096
3090 10096
TIME...MOT...LOC 2125Z 005DEG 13KT 3118 10116
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPHSpecial Weather Statement
National Weather Service San Angelo TX
501 PM CDT Mon Aug 4 2025
TXZ071-042230-
Irion TX-
501 PM CDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN IRION COUNTY
THROUGH 530 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mertzon, moving southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mertzon, Sherwood, and Us-67 Near The Irion-Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 10101 3136 10091 3136 10069 3109 10069
3108 10079
TIME...MOT...LOC 2201Z 331DEG 12KT 3128 10082
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial Weather Statement
National Weather Service San Angelo TX
504 PM CDT Mon Aug 4 2025
TXZ076-042230-
Crockett TX-
504 PM CDT Mon Aug 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CROCKETT COUNTY
THROUGH 530 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Iraan Municipal Airport, or 19 miles north of
Sheffield, moving southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central
Crockett County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3106 10175 3096 10158 3074 10166 3089 10189
3092 10187 3093 10191
TIME...MOT...LOC 2204Z 033DEG 8KT 3096 10172
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPHThe San Angelo radar (KSJT), 31 km away, was scanning. The volume nearest the first event began at 22:10 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Mesonet observation station measured a 58 mph wind gust.
Public reported half dollar size hail.
A utility company reported 13 electrical power poles blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292410, 1292408, 1292409.